question-icon

What causes persistent weakness and shortness of breath while experiencing rectal bleeding?

default
Posted on Fri, 3 Aug 2018
Question: Hello,
I am having many problems related to my health. Can you please help me so I can go back to my normal self.
I have been feeling very weak for about 4 months now. I have visited an Internal Medicine doctor but was not able to get the right guidance. Due to this weakness, I am not able to do any household work. even if go to restroom or do any household work I feel like go to bed and lie down as my energy gets drained away after the work. If I talk over the phone for a long period of time I feel shortness of breath or wheezing sensation. I am not like this when I came to this country in Dec, 2015. I only had dengue 3 months before which I recovered in 2 months time.
After coming to US problems started in my life after 7 -8 months. I used to bleed through the rectal area during my bowel movement as it tears my rectum It also used cause pain in my right leg. So I visited GI doctor who asked me to do upper Endioscopy and Colonoscopy. Later he removed 2 benign polyps and was told everything will be fine. I was prescribed to take Polyethyl glycol 3500 NF to soften my stool so that it does not tear my rectum. Sooner I started feeling heaviness in my right side and was told to do HIDA scan in March, 2017 which shows gall bladder ejection fraction is 46%. I was advised that my gall bladder is fine but I still feel constant heaviness and pain in my right side of my abdomen. Can this gall bladder cause this heaviness or the pain in my right abdomen.
Even after I did my colonoscopy and got 2 benign polyps removed I still see blood in my stool as it is hard and tears my rectum. Sometimes there is so much blood that I get scared. One of recent blood test says my blood volume is low, but later was told that it is normal.
I was also diagnosed with PCOS earlier in 2017 and was pre-diabetic (which now according to my latest A1C test says its normal).
My recent problem is this weakness which I am having since last 4 months now. I cant do any work, as I feel like I am so tired, even if I travel with my husband in our car sitting next to him I feel that I am doing lot of work. I used to feel my nerve is pulling in my whole body, so I visited a Neurologist and was prescribed with a medicine called Gabapentin 300 mg.I feel there is cough in my chest which is not going away and I keep feeling shortness of breath if I talk longer period of time or exert myself on anything. I used to go to gym earlier but in last 4 months I do not have the energy to do that even. Although I really want to go to gym to stay healthy.
I have visited several specialists like Rheumatology, Neurology but still not sure what is causing all this weakness. I was advised to get a good Internal Medicine doctor to guide me to the right direction. Can you please advise what exactly is wrong in me and how can I get back to my normal life which I was 2 years back when I came to this US. I want to be healthy, due to rectal bleeding I have to take boiled food only which includes papaya and other vegetables boiled. If I add little and skip papaya or polyethyl glycol my rectum tears and blood comes out through my stool. Can I get resolve this issue. I want to fly to XXXXXXX to see my family but due to this shortness of breath I do
not have the energy to do that.
Can anyone please advise what shall I do to get well faster so I can get all my energy back and resolve all my issues.
Regards,
Anupriya
doctor
Answered by Dr. Noble Zachariah (1 hour later)
Brief Answer:
Discussion follows

Detailed Answer:
Hello,

Welcome and thanks for your query.
I understand your concern and would like to have the results of the following tests.
CBC, CRP ,Thyroid Function tests and spirometry ( Lung Function Test)
You would have weakness , lassitude and constipation if there is hypothyroidism.
Unless you have sharp shooting pains, you may stop Gabapentin which can contribute to your tiredness and constipation.
You can a wholesome high fiber diet and sufficient fluids which will help you with the constipation.

Awaiting your input
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah (48 hours later)
Hello,

Doctor, can you please let me know why do I feel so tired all the time. And why do I feel so heavy on the right abdomen. Due to this heavy feeling I have done HIDA scan and was told my gall bladder ejection fraction is 46% so its normal. Can you please advise on why is this constant heaviness, sometime it feels like I am carrying a baby but I am not pregnant.

Please help me.

Regards,
Anupriya
doctor
Answered by Dr. Noble Zachariah (14 hours later)
Brief Answer:
Discussion continues

Detailed Answer:
Welcome back Mrs. Anupriya.

Your tiredness is likely to be due to low energy state which can occur in several conditions like anemia ( low Hb blood), low activity of thyroid and last but not least a stress related situational reaction leading to depression.
Abdominal symptoms are likely to be due to constipation. This can occur in hypothyroidism and also in irritable bowel syndrome ( IBS) for which stress is one of the causes.
Another possibility is SIBO ( Small intestinal bacterial overgrowth) which can be diagnosed through a Hydrogen breath test.
Please let me know the results of the tests I had mentioned in my last entry.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2324 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes persistent weakness and shortness of breath while experiencing rectal bleeding?

Brief Answer: Discussion follows Detailed Answer: Hello, Welcome and thanks for your query. I understand your concern and would like to have the results of the following tests. CBC, CRP ,Thyroid Function tests and spirometry ( Lung Function Test) You would have weakness , lassitude and constipation if there is hypothyroidism. Unless you have sharp shooting pains, you may stop Gabapentin which can contribute to your tiredness and constipation. You can a wholesome high fiber diet and sufficient fluids which will help you with the constipation. Awaiting your input